You eat right, exercise and still gain weight. You have had your thyroid checked and it is working properly.
So what is causing the weight gain?
It could be your prescription drugs. Recent reports indicate that one in seven Americans are on a drug that may cause weight gain as a side effect.
Are prescription drugs making you fat?
Here are some to know:
Allergies relievers such as Claritin®, Zertec®, Allergra®, and Benadryl® contain an antihistamine which may lead to weight gain.
Heart medicines. Some beta blockers such as Lopressor® and Tenormin® can make it so your body does not burn as many calories when you are exercising or may make you tired you won’t want to exercise as much.
Mood stabilizers and anti depression medicines such as Prozac® and Clorazril® may make you feel like you are not full thereby causing you to eat more.
Diabetes medicines such as Glucotrol® and Actos® may cause weight gain.
Antibiotics like doxycycline has been found to cause weight gain and according to a Harvard study young children who regularly take antibiotics are at higher risk of becoming obese than children who do not regularly take them.
Corticosteroids like Orapred® and Medrol® make you feel hunger and hold onto belly fat longer.
This list is only a sampling of the prescription drugs that may cause weight gain and again the word is “may”.
If you would like to know if weight gain is one of the side effects of the drug you are taking ask your pharmacist or speak with your doctor.
Remember never stop a prescription drug for any reason other than an allergic reaction without first consulting your doctor.